I have had a mirena iud in for 10 months and about 4 months ago I was diagnosed with a 3 cm ovarian cyst, complex with a daughter cyst. 6 weeks later I had a repeat u/s and it disappeared but my left ovary had a 3 cm simple cyst. My doc put me on b/c pills for 3 months to help prevent more cysts and then I will have another u/s to see how things look. My questions are is it possible the mirena iud causes the cysts. My doc. says no but the commercials and side effects note 12% of women will develop cysts. But my doc ignored that and said 12% of women will develop cysts anyways. I have never had a problem with cysts prior to the iud. Also, is it safe to take b/c pills and have the iud? I am concerned it could increase even more the chance for blood clots as I am 35. Thank you.
Hello. About 10 montha ago I got an Mirena IUD, and today I found out that I have a 5cm cyst on my right ovary. It is very pinful. I just want to throw up. Even sitting in a 90 degree angle is painful. The male doctor (who was filling in for my regular female doctor) talked like it was no big deal! It's a very big deal to me considering I have never hd any problems with cysts in my life. I hve alwys been very healthy. I am 25 yers old with four children. I feel that I have this problem becuse of the IUD. I want it removed. I am not looking forwrd to the pain, though.
I also have never had problems with cysts on my ovaries. I have had the iud in for a little over a year now and was just rushed to the er with a 7cm cyst on my right ovary and severe abdominal pain. I ended up having to have my ovary and fallopian tube removed on that side due to the cyst. My doctor did say it could have been caused by the mirena iud. I go back for a check up in 4 to 6 weeks and I am going to discuss having the mirena removed as I do not want it to happen again and end up losing my other ovary.
I am 33 years old and I have had Mirena for just a little over a year. I started having problems about 2 months ago with heavy bleeding (after having little to no period for at least 6 months) and contacted my doctor. She sent me to have an ultrsound to make sure that the Mirena in place and they discovered "abnormal cysts" on my right ovary. My doctor claims that this is not a side effect of Mirena and that the cysts need to be monitored every 6 weeks, however I have never had any problems of this nature until Mirena. I have decided to make an appointment to have it removed at my next ultrasound.
I went in today because I was having pelvic pain. Any pressure hurt, like urination and intercourse. I got the Mirena put in 6 months ago because my husband and I are not planning on having any more children. My doctor told me that since I was not having a period due to the Mirena that it has caused me to get an ovarian cyst. I had it taken out right then.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.